MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS
Model Number 20280
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon deflation failure occurred.The target lesion was located in severely tortuous aorta-iliac.During the procedure, an equalizer 33/7/2/100 balloon catheter was advanced for dilatation.After the stent graft was placed, touch-up was performed without a problem from the aorta to the leg from the left side femoral.Next, after dilation was performed, when touch-up was performed from the right side femoral with the use of the same balloon, negative pressure was applied, but deflation could not be performed.The 20cc syringe was changed to 10cc syringe in first inflation and was able to perform the deflation slowly for four to five minutes manually and saline contrast ratio was approximately 50:50.This was attempted three times using the same size, 33mm, and 27mm all had the same issue.Eventually, touch-up was performed using gores coda balloon and was able to deflate with no resistance felt.The cause was not confirmed since the blood vessel was relatively straight anatomically.Moreover, there should be no resistance felt since the sheath was for stent graft and the lumen was thick.The procedure was completed with another of same device.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter city - (b)(4).Device evaluated by mfr.: the device was retruned for analysis.The balloon was carefully inspected and it did not show visual defects, it was in good condition.The balloon was inflated and no issues were noted.Also, the balloon was able to deflate without issues.No more damages were found in the returned device.

Brand Name
EQUALIZER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9865325
Report Number2134265-2020-03686
Device Sequence Number3268156
Product Code MJN
UDI-Device Identifier08714729402381
UDI-Public08714729402381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2021
Device Model Number20280
Device Catalogue Number20280
Device Lot Number0024552389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12F INTRODUCER SHEATH; 12F INTRODUCER SHEATH; MEDICOS HIRATA EGOISTGUIDEWIRE; MEDICOS HIRATA EGOISTGUIDEWIRE; MEDTRONIC ENDURANT STENT; MEDTRONIC ENDURANT STENT; 12F INTRODUCER SHEATH; MEDICOS HIRATA EGOISTGUIDEWIRE; MEDTRONIC ENDURANT STENT